Thunderstorm Wind, Hall
- When
- June 24, 4:00 PM CST
- Where
- Hall County, Grand Is Arpt
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.967, -98.317
Severe thunderstorms with high winds rolled across portions of south-central Nebraska during the late afternoon and early evening of June 24th. Penny to golf ball-sized hail fell in and around the Grand Island area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Severe thunderstorms with high winds rolled across portions of south-central Nebraska during the late afternoon and early evening of June 24th. Penny to golf ball-sized hail fell in and around the Grand Island area. A combination of severe thunderstorm winds and hail occurred near St. Libory.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 24, 1:50 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 250 PM CDT SAT JUN 24 2006 .SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. MAIN FORECAST CHALLENGE WILL BE TIMING AND PROBABILITY OF PRECIPITATION FOR TONIGHT AND SUNDAY. ON WATER VAPOR THERE IS A SUBTLE DISTURBANCE DETECTED TO THE NORTHWEST THAT IS ENTERING NEBRASKA FROM WYOMING. WITH VARIOUS OUTFLOW BOUNDARIES LEFT IN THE REGION I FELT IT WAS PRUDENT TO PUT ISOLATED CHANCES OF PRECIPITATION FOR THIS AFTERNOON AND EVENING. ONE BOUNDARY IS NOTED TO THE NORTH WITH SOME CONVECTION ALREADY ONGOING AND ANOTHER IS IN OUR SOUTHWEST. I SUSPECT THAT THESE SHOWERS AND THUNDERSTORMS WILL DIE OUT BY ABOUT 10 PM AS THERE IS NOT MUCH MORE TO SUPPORT THEM OTHER THAN INSTABILITY DUE TO INSOLATION UNLESS THERE IS SOME SORT OF COLD POOL INTERACTION THAT I AM NOT ANTICIPATING. DO NOT BELIEVE WE WILL GET ANYTHING SEVERE WITH THIS ACTIVITY. THEN THERE SHOULD BE A LULL UNTIL NEAR DAWN WHEN THE EXPECTED SHORTWAVE TRAILING FROM AN AREA OF LOW PRESSURE TO THE NORTHWEST WILL BEGIN SWINGING THROUGH. I HELD ON TO THE CHANCE OF PRECIPITATION A LITTLE LONGER THAN THE PREVIOUS FORECAST IN THE SOUTH AS EVEN THE FASTER NAM IS INDICATING THAT THE SHORTWAVE TROUGH AXIS WILL NOT PASS THROUGH THE CWA COMPLETELY UNTIL AFTERNOON. LOWERED TEMPERATURES FOR SUNDAY WITH A BIT MORE CLOUD COVER AND LOWER 850 MB TEMPERATURES THAN PREVIOUSLY THOUGH. FROM THEN ON I GENERALLY LOWERED SKY COVER FROM BEFORE AS SUBSIDENCE TAKES OVER AN UPPER LEVEL WIND DIRECTION TAKES A BIT MORE OF A NORTH COMPONENT. .LONG TERM...TUESDAY THROUGH SATURDAY. AN AMPLIFIED NORTHWEST FLOW PATTERN IS IN PLACE ACROSS THE CENTRAL PLAINS DURING THE EXTENDED PORTION OF THE FORECAST...WITH AN UPPER RIDGE AXIS OVER THE ROCKIES...AND A TROUGH TO THE EAST ACROSS THE UPPER MIDWEST AND GREAT LAKES REGION. SEVERAL SHORTWAVES TROUGHS ROTATING ON THE BACK SIDE OF THE UPPER LOW WILL BRING AN OUTSIDE CHANCE FOR THUNDERSTORMS TO OUR REGION. SHORTWAVES TROUGHS ARE DIFFICULT TO TIME...AND FOR NOW HAVE MAINTAINED FORECAST CONSISTENCY AND KEPT PCPN CHANCES IN THE TUESDAY NIGHT AND WEDNESDAY NIGHT TIME FRAMES. WILL MONITOR TRENDS BEFORE INSERTING POPS IN LATER TIME PERIODS. OVERALL TEMPERATURES WILL BE AT OR BELOW NORMAL IN THIS PATTERN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && HEINLEIN
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1146 AM CDT SAT JUN 24 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1146 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN HAZARDS ARE STRONG WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. ALL THUNDERSTORMS PRODUCE DANGEROUS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY EARLY...BUT THESE STORMS WILL BE NON-SEVERE. THERE ARE SLIGHT CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
218 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST LOOMIS 40.48N 99.51W
06/24/2006 E60 MPH PHELPS NE PUBLIC
0100 AM TSTM WND GST 5 N LEXINGTON 40.85N 99.74W
06/24/2006 E60 MPH DAWSON NE PUBLIC
0200 AM TSTM WND DMG 2 E OXFORD 40.25N 99.59W
06/24/2006 HARLAN NE PUBLIC
MEDIUM TO LARGE SIZE TREE LIMBS DOWN
0130 AM TSTM WND DMG WILSONVILLE 40.11N 100.11W
06/24/2006 FURNAS NE PUBLIC
MINOR CROP DAMAGE FROM WIND AND HAIL
&&
MONTEFUSCOPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
220 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST GOTHENBURG 40.93N 100.16W
06/24/2006 M66.00 MPH DAWSON NE UTILITY COMPANY
1248 AM HAIL LEXINGTON 40.78N 99.74W
06/24/2006 M0.75 INCH DAWSON NE LAW ENFORCEMENT
0100 AM TSTM WND DMG MILLER 40.93N 99.39W
06/24/2006 BUFFALO NE CO-OP OBSERVER
MULTIPLE LARGE TREE LIMBS DOWN
0100 AM TSTM WND GST 5 N LEXINGTON 40.85N 99.74W
06/24/2006 E60.00 MPH DAWSON NE PUBLIC
0130 AM TSTM WND GST LOOMIS 40.48N 99.51W
06/24/2006 E60.00 MPH PHELPS NE PUBLIC
0130 AM TSTM WND DMG WILSONVILLE 40.11N 100.11W
06/24/2006 FURNAS NE PUBLIC
MINOR CROP DAMAGE FROM WIND AND HAIL
0200 AM TSTM WND DMG 2 E OXFORD 40.25N 99.59W
06/24/2006 HARLAN NE PUBLIC
MEDIUM TO LARGE SIZE TREE LIMBS DOWN
&&
MONTEFUSCOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
233 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST JOHNSON LAKE 40.68N 99.85W
06/24/2006 M70 MPH GOSPER NE BROADCAST MEDIA
&&
MONTEFUSCOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 345 PM CDT SAT JUN 24 2006 NEZ040-242115- GREELEY- 345 PM CDT SAT JUN 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY COUNTY... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREELEY...OR 37 MILES SOUTHEAST OF BURWELL...AND MOVING SOUTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GREELEY COUNTY AT 350 PM CDT RURAL SOUTHEASTERN GREELEY COUNTY AT 400 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 437 PM CDT SAT JUN 24 2006 NEZ047-048-242215- HOWARD-MERRICK- 437 PM CDT SAT JUN 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN HOWARD AND WESTERN MERRICK COUNTIES... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PALMER...OR 18 MILES NORTH OF GRAND ISLAND...AND MOVING SOUTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... ST. LIBORY AT 445 PM CDT... CHAPMAN AT 455 PM CDT... DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 444 PM CDT SAT JUN 24 2006 NEZ062-242230- HALL- 444 PM CDT SAT JUN 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HALL COUNTY... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. LIBORY...OR 14 MILES NORTH OF GRAND ISLAND...AND MOVING SOUTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... GRAND ISLAND AT 505 PM CDT... DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
The Grand Island radar (KUEX), 73 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521071, 5521072, 5521073, 5521074, 5521075.